font size

Definition of Diabetic shock

Diabetic shock: Severe hypoglycemia (low blood sugar) associated with diabetes. Symptoms include fatigue, light-headedness or fainting, and often reddening of the skin if the patient is Caucasian. Immediate treatment is administration of glucose in a prescription sub-lingual form, or even in the form of hard candy if nothing else is available. Patients with diabetes and their families should learn the early warning signs of severe hypoglycemia and carry glucose tablets for emergency use. Patients in a state of diabetic shock should also be evaluated medically immediately after emergency treatment. Changes in diet, medication, or insulin administration can then be used to prevent future episodes.

Source: MedTerms™ Medical Dictionary
http://www.medicinenet.com/script/main/art.asp?articlekey=11165
Last Editorial Review: 4/16/2014

Drug Medical Dictionary of Terms by Letter

Top RxList Drug News

Diabetes

Find tips and advances in treatment.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD